Texas, 2014Hail and Damaging Winds in Texas, August 11, 2014
August 11, 2014 · NWS HGX · 3 events in 3 counties and zones
Severe thunderstorms developed ahead of a slow moving cold front that was approaching southeast Texas from the north.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- $35,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms developed ahead of a slow moving cold front that was approaching southeast Texas from the north.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Aug 11, 2:39 PM CST, 2 hours 41 minutes earlier.
Area forecast discussion, Aug 11, 2:39 PM CST, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
339 PM CDT MON AUG 11 2014
.DISCUSSION...
A LINE OF SHOWERS AND THUNDERSTORMS HAS DEVELOPED OUT AHEAD OF AN
ADVANCING COLD FRONT THIS AFTERNOON. HIGH RES MODELS SHOW THIS
LINE CONTINUING TO PUSH SOUTHWARDS DURING THE EVENING AND
EVENTUALLY STARTING TO FIZZLE AS IT APPROACHES THE COAST AROUND 9
OR 10 PM. THE FRONT WILL THEN PUSH TO NEAR THE COAST TUESDAY
EVENING. THE GFS IS THE MOST PROGRESSIVE WITH THE FRONT PUSHING IT
ALL THE WAY TO THE COAST WHILE THE ECMWF AND NAM STALL THE FRONT
THROUGH A BRENHAM TO HUNTSVILLE TO LOVELADY LINE. BEHIND THE FRONT
MUCH DRIER PWAT AIR WILL START TO FILTER DOWN. GFS IS SHOWING
PWATS LESS THAN 1.00" CROSSING INTO HOUSTON COUNTY BY TUESDAY
AFTERNOON. TUESDAY EVENING PWATS LESS THAN 0.75" (2 TO 3 SD BELOW
NORMAL) CROSS INTO HOUSTON COUNTY. THIS EXTREMELY DRY MID AND
UPPER LEVEL AIR WILL QUICKLY BRING AN END TO THE RAIN INLAND.
TOWARDS THE COAST 2.00" + PWAT AIR WILL REMAIN ALLOWING THE RAIN
CHANCES TO CONTINUE THROUGH TUESDAY AFTERNOON. WEDNESDAY MORNING
THE FRONT WILL REMAIN CLOSE TO THE COAST WITH LOWER DEWPOINT
TOWARDS THE NORTH. BECAUSE OF THE LIGHT WINDS, LOW DEWPOINTS, AND
CLEAR SKIES LOW TEMPERATURES WILL LIKELY FALL INTO THE UPPER 60S
IN OUR NORTHERN COUNTIES.
ON THURSDAY THE FRONT WILL FINALLY WASH OUT ALLOWING ONSHORE FLOW
TO RETURN TO THE AREA. WEAK RIDGING WILL REMAIN IN CLOSE PROXIMITY
TO THE AREA THROUGH FRIDAY. RAIN CHANCES WILL REMAIN LOW THROUGH
FRIDAY THANKS TO THE LOW PWAT AIR REMAINING IN PLACE. NOT UNTIL
FRIDAY AFTERNOON WILL PWATS START TO RECOVER. FRIDAY INTO SATURDAY
A POTENT SHORTWAVE WILL PLUNGE SOUTHWARDS THROUGH ARKANSAS AND
LOUISIANA BRINGING A WEDGE OF POSITIVE VORTICITY WITH IT. AS OF
NOW LOOKS LIKE THE BEST RAIN FROM THIS WILL BE WELL TO THE EAST OF
THE AREA BUT IT WILL STILL BE CLOSE ENOUGH TO ENHANCE RAIN
CHANCES. 23
&&
.MARINE...
LIGHT WINDS TODAY ARE STILL EXPECTED TO BECOME MORE VARIABLE TUESDAY
AND WEDNESDAY AS A WEAK COLD FRONT SAGS INTO THE AREA. PERIODS OF
SHOWERS AND THUNDERSTORMS ARE ANTICIPATED NEAR/AROUND THE COASTAL
WATERS AS THE FRONT LINGERS NEARBY. THIS BOUNDARY IS EXPECTED TO
WASH OUT ON THURSDAY AS THE NEXT STORM SYSTEM BEGINS TO ORGANIZE
OUT WEST. STRENGTHENING ONSHORE WINDS SHOULD RETURN TO THE AREA
AT THE END OF THE WEEK AND GRADUALLY STRENGTHEN OVER THE WEEKEND.
42
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 74 97 68 96 72 / 30 10 10 10 10
HOUSTON (IAH) 75 95 72 95 74 / 50 20 20 20 20
GALVESTON (GLS) 81 89 79 92 82 / 30 40 30 20 20
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
DISCUSSION...23
AVIATION/MARINE...42
Hazardous weather outlook, Aug 11, 2:51 PM CST, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
351 PM CDT MON AUG 11 2014
TXZ163-164-176>179-195>200-210>214-226-227-235>238-122100-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
351 PM CDT MON AUG 11 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
WE WILL BE MONITORING THE POTENTIAL FOR ISOLATED STRONG STORMS
AND LOCALLY HEAVY RAINFALL LATER IN THE AFTERNOON AND OVERNIGHT.
SCATTERED SHOWERS AND THUNDERSTORMS HAVE FORMED ALONG COLD FRONT
THIS EVENING AND ALSO ALONG A SEABREEZE. THE MAIN THREAT WILL BE
SMALL HAIL AND DAMAGING WINDS. THESE STORMS WILL HAVE THE
POTENTIAL TO MERGE OR COLLIDE LATER THIS EVENING ACROSS PORTIONS
OF SOUTHEAST TEXAS. MOISTURE VALUES ARE RUNNING ABOVE NORMAL...AND
SHOULD THESE MERGERS OCCUR...STORM STRENGTH WILL BECOME ENHANCED
AND RAINFALL RATES ABOVE 2 INCHES PER HOUR WILL BE POSSIBLE.
LOCALIZED STREET FLOOD LOOKS TO BE THE PRIMARY WEATHER THREAT.
WIND GUSTS ABOVE 35 MPH ARE A SECONDARY POSSIBILITY. THE MOST
FAVORED TIME PERIOD FOR SIGNIFICANT WEATHER WILL BE BETWEEN 4 PM
AND MIDNIGHT...ALTHOUGH AREAS OF PRECIPITATION WILL BE GOING ON
BOTH BEFORE AND AFTER THAT TIME PERIOD. NOT EVERYONE WILL SEE
SIGNIFICANT WEATHER. AVERAGE PRECIPITATION THROUGH TUESDAY MORNING
WILL AVERAGE 1/4 TO 3/4 INCH...WITH LOCALIZED 2+ INCHES POSSIBLE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SCATTERED PRECIPITATION WILL CONTINUE ALONG AND SOUTH OF THE
FRONT AS IT EVENTUALLY MOVES CLOSER TO THE COAST BY LATE TUESDAY.
AVAILABLE MOISTURE WILL DIMINISH LATER IN THE AFTERNOON AND NIGHT
DIMINISHING THE THREAT FOR SIGNIFICANT WEATHER.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT AND
WEDNESDAY.
GMZ330-335-350-355-370-375-122100-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
351 PM CDT MON AUG 11 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS ARE POSSIBLE LATE TONIGHT IN ASSOCIATION
WITH A FRONTAL BOUNDARY MOVING INTO SOUTHEAST TEXAS. SOME STORMS
COULD PULSE UP TO STRONG LEVELS. WINDS AND SEAS HIGHER IN AND NEAR
STORMS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A WEAK FRONTAL BOUNDARY WILL APPROACH THE COAST TUESDAY. SCATTERED
SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG AND SOUTH OF THE
BOUNDARY THROUGH WEDNESDAY UNTIL IT EVENTUALLY WASHES OUT. WINDS
AND SEAS WILL BE STRONGER IN AND NEAR STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 11, 2:04 PM CST, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
304 PM CDT MON AUG 11 2014
TXZ163-176-195-196-198-112100-
GRIMES TX-BURLESON TX-MADISON TX-HOUSTON TX-BRAZOS TX-
304 PM CDT MON AUG 11 2014
...SIGNIFICANT WEATHER ADVISORY FOR HOUSTON...BRAZOS...MADISON...
NORTHWESTERN WALKER...NORTHWESTERN GRIMES...BURLESON AND WESTERN
TRINITY COUNTIES UNTIL 400 PM CDT...
AT 303 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR FOREST TO NEAR
ROCKDALE...AND MOVING SOUTHEAST AT 30 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
COLLEGE STATION...BRYAN...CROCKETT...MADISONVILLE...CALDWELL...
AUSTONIO...LOVELADY...SNOOK...BEDIAS...KURTEN...KENNARD...WIXON
VALLEY...MIDWAY...KYLE FIELD...NORMANGEE...IOLA...DEANVILLE...
CHRIESMAN AND NORTH ZULCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3073 9662 3070 9655 3074 9647 3093 9633
3107 9605 3109 9577 3124 9572 3152 9511
3139 9496 3104 9546 3091 9569 3086 9586
3080 9587 3032 9669 3032 9674 3055 9696
TIME...MOT...LOC 2003Z 297DEG 33KT 3147 9510 3060 9702Special weather statement, Aug 11, 2:05 PM CST, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
305 PM CDT MON AUG 11 2014
TXZ163-112045-
HOUSTON TX-
305 PM CDT MON AUG 11 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HOUSTON COUNTY UNTIL
345 PM CDT...
AT 305 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES EAST OF GRAPELAND...OR 13 MILES NORTHEAST OF CROCKETT...MOVING
SOUTHEAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GRAPELAND AND WECHES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3158 9526 3157 9520 3159 9517 3155 9515
3145 9569 3146 9573 3147 9574 3151 9574
3152 9565 3155 9564 3159 9527
TIME...MOT...LOC 2005Z 314DEG 24KT 3147 9531Special weather statement, Aug 11, 3:24 PM CST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
424 PM CDT MON AUG 11 2014
TXZ163-164-176>179-195>199-212-112215-
GRIMES TX-TRINITY TX-BURLESON TX-MADISON TX-SAN JACINTO TX-POLK TX-
HOUSTON TX-WALKER TX-WALLER TX-WASHINGTON TX-BRAZOS TX-MONTGOMERY TX-
424 PM CDT MON AUG 11 2014
...SIGNIFICANT WEATHER ADVISORY FOR WASHINGTON...CENTRAL HOUSTON...
SOUTHERN BRAZOS...NORTHWESTERN MONTGOMERY...EAST CENTRAL MADISON...
NORTHERN WALLER...WALKER...GRIMES...BURLESON...NORTHWESTERN POLK...
TRINITY AND NORTHWESTERN SAN JACINTO COUNTIES UNTIL 515 PM CDT...
AT 424 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR LUFKIN TO 8 MILES
SOUTHWEST OF HUNTSVILLE STATE PARK TO NEAR SOMERVILLE...AND MOVING
EAST AT 30 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
COLLEGE STATION...SOUTHERN BRYAN...CONROE...HUNTSVILLE...BRENHAM...
NAVASOTA...WILLIS...CALDWELL...APPLE SPRINGS...WASHINGTON...
TRINITY...PANORAMA VILLAGE...ONALASKA...CORRIGAN...SOMERVILLE...
GROVETON...NEW WAVERLY...POINT BLANK...LOVELADY AND MONTGOMERY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3074 9589 3157 9516 3147 9510 3145 9501
3134 9496 3133 9490 3115 9485 3109 9470
3028 9548 3011 9664 3017 9678 3029 9664
3032 9674 3055 9696
TIME...MOT...LOC 2124Z 289DEG 51KT 3137 9469 3055 9564 3039 9645Special weather statement, Aug 11, 4:01 PM CST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
501 PM CDT MON AUG 11 2014
TXZ177-195>199-210>213-112245-
GRIMES TX-COLORADO TX-HARRIS TX-AUSTIN TX-BURLESON TX-WALKER TX-
WALLER TX-WASHINGTON TX-BRAZOS TX-MONTGOMERY TX-
501 PM CDT MON AUG 11 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN AUSTIN...WASHINGTON...
SOUTHEASTERN BRAZOS...MONTGOMERY...NORTHWESTERN HARRIS...NORTHERN
WALLER...SOUTH CENTRAL WALKER...SOUTHERN GRIMES...NORTHERN COLORADO
AND SOUTHEASTERN BURLESON COUNTIES UNTIL 545 PM CDT...
AT 500 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR WILLIS TO 6 MILES
NORTH OF BURTON...AND MOVING SOUTHEAST AT 10 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CONROE...BRENHAM...TOMBALL...NAVASOTA...HEMPSTEAD...WILLIS...PRAIRIE
VIEW...PINEHURST...THE WOODLANDS...WASHINGTON...SHELBY...OAK RIDGE
NORTH...WALLER...PANORAMA VILLAGE...SHENANDOAH...MAGNOLIA...
SOMERVILLE...CUT AND SHOOT...NEW WAVERLY AND PINE ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3059 9544 3015 9525 2993 9660 2996 9657
3005 9662 3011 9664 3013 9665 3014 9665
3017 9669 3025 9671 3025 9669 3029 9664
3033 9673
TIME...MOT...LOC 2200Z 335DEG 11KT 3045 9542 3027 9663Special weather statement, Aug 11, 4:02 PM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
502 PM CDT MON AUG 11 2014
TXZ164-178-179-200-112245-
TRINITY TX-SAN JACINTO TX-POLK TX-LIBERTY TX-
502 PM CDT MON AUG 11 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LIBERTY...POLK...
SOUTHEASTERN TRINITY AND CENTRAL SAN JACINTO COUNTIES UNTIL 545 PM
CDT...
AT 502 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR DIBOLL TO NEAR POINT
BLANK...AND MOVING EAST AT 25 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LIVINGSTON...SHEPHERD...ONALASKA...CORRIGAN...COLDSPRING...POINT
BLANK...GOODRICH...SEVEN OAKS...LAKE LIVINGSTON STATE PARK...
ALABAMA-COUSHATTA RESERVATION...WEST LIVINGSTON...ROMAYOR...MOSCOW...
LEGGETT AND OAKHURST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3101 9465 3072 9459 3040 9487 3071 9532
3115 9485 3110 9474 3111 9471 3109 9466
3110 9465 3106 9456
TIME...MOT...LOC 2202Z 278DEG 20KT 3119 9472 3080 9520Special weather statement, Aug 11, 5:06 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
606 PM CDT MON AUG 11 2014
TXZ178-179-199-200-210>213-226-227-120000-
COLORADO TX-HARRIS TX-AUSTIN TX-SAN JACINTO TX-POLK TX-LIBERTY TX-
WALLER TX-HARRIS TX-FORT BEND TX-WHARTON TX-MONTGOMERY TX-
606 PM CDT MON AUG 11 2014
...SPECIAL WEATHER STATEMENT...
AT 605 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM SHEPHERD TO ELDRIDGE / WEST
OAKS TO 6 MILES SOUTHWEST OF EAGLE LAKE...AND MOVING SOUTHEAST AT 20
MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SUGAR LAND...MISSOURI CITY...SOUTHEASTERN CONROE...ROSENBERG...
STAFFORD...BELLAIRE...HUMBLE...WEST UNIVERSITY PLACE...KATY...
RICHMOND...TOMBALL...WHARTON...CLEVELAND...JERSEY VILLAGE...SEALY...
BROOKSHIRE...HUNTERS CREEK VILLAGE...COLUMBUS...EAGLE LAKE AND BUNKER
HILL VILLAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2986 9581 3064 9510 3043 9471 3039 9470
2957 9545 2927 9630 2972 9663
TIME...MOT...LOC 2305Z 312DEG 18KT 3047 9501 2975 9567 2950 9637Thunderstorm Wind, Montgomery
- When
- August 11, 5:20 PM CST
- Where
- Montgomery County, 3.37 mi SE of Oak Ridge North
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 30.111, -95.396
Thunderstorm winds downed trees and power lines in the Fox Run and Legends Run subdivisions. One tree fell on and damaged a home.
Hail, Harris
- When
- August 11, 5:25 PM CST
- Where
- Harris County, 2.76 mi ESE of Spring
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 30.060, -95.380
Hail up to quarter size fell in Spring.
Thunderstorm Wind, Liberty
- When
- August 11, 5:40 PM CST
- Where
- Liberty County, 3.63 mi SE of Cleveland Muni Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Injuries
- 2 direct, 0 indirect
- Property damage
- $25,000
- Reported by
- State Official
- Coordinates
- 30.320, -94.950
Trees were downed near FM 2518 south of Highway 105. One fell on a mobile home and injured two people.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Michigan, August 11 to 13, 2014$1.8 billion · 9 events
- Damaging Winds in Arizona, August 11, 2014$60,000 · 60 kt wind · 2 events
- Flash Flooding and Damaging Wind in Nevada, August 11 to 14, 20141 injured · $18,000 · 52 kt wind · 4 events
- Tornado and Flooding in Ohio, August 11 to 12, 2014$21,000 · EF0 · 7 events
- Damaging Wind in Texas, August 11, 2014$15,000 · 61 kt wind · 1 event
- Flash Flood and Hail in Nevada, August 11 to 12, 2014$5,000 · 1 in hail · 8 events
- Damaging Winds and Lightning Strike in Louisiana, August 11, 2014$7,000 · 50 kt wind · 7 events
- Damaging Winds in Louisiana, August 11, 201453 kt wind · 6 events
- Marine Thunderstorm Winds in Gulf of Mexico, August 11, 20145 events
- Flash Flooding and Damaging Winds in Tennessee, August 11, 2014$6,000 · 50 kt wind · 5 events
- Hail and Damaging Winds in Texas, August 11, 2014$4,000 · 1 in hail · 4 events
- Damaging Winds in Texas, August 11, 201454 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 526466, 526453, 526470.